MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDSTITCH NEEDLE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SPEEDSTITCH NEEDLE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number OM-8850
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices reported, used in treatment, were returned for evaluation.A relationship between the device and reported incident was established.A review of manufacturing records for the reported lot number 2047483 found non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review has found related failures.A review of the product/print specifications found material discrepancy used during manufacturing.A visual inspection was performed and found two damaged needles.The complaint is confirmed.The factor related to the design or manufacture of the device that lead to the failure reported include, but are not limited to: (1) supplier related issue - failed to provide material that meet specification.The failure is being assessed for recommended actions and further evaluation regarding supplier controls are currently in progress.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that the speedstitch needle failed to pass suture tape.The malfunction happened during an unknown procedure outside the patient; but it was completed using a back up device with no delay or patient injury.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10.Investigation updated: the devices reported, used in treatment, were returned for evaluation.A relationship between the device and reported incident was established.A review of manufacturing records for the reported lot number 2047483 found non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review has found related failures.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.A review of the product/print specifications found material discrepancy used during manufacturing.A visual inspection was performed and found two damaged needles.The complaint is confirmed and the root cause was associated with manufacturing.The factor related to the design or manufacture of the device that lead to the failure reported include, but are not limited to: (1) supplier related issue - failed to provide material that meet specification.The failure is being assessed for recommended actions and further evaluation regarding supplier controls are currently in progress.A corrective action was initiated to mitigate recurrence of the reported event and a field action was initiated to recall the product.

Brand Name
SPEEDSTITCH NEEDLE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10714899
Report Number3006524618-2020-00901
Device Sequence Number3933756
Product Code GAT
UDI-Device Identifier00817470005929
UDI-Public00817470005929
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K042031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2023
Device Model NumberOM-8850
Device Catalogue NumberOM-8850
Device Lot Number2047483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2999-2020
Patient Sequence Number1
Patient SexUnknown